MAUDE Adverse Event Report: ANIKA THERAPEUTICS INC ORTHOVISC; SODIUM HYALURONATE FOR INTRA- ARTICULAR INJECTION

ANIKA THERAPEUTICS INC ORTHOVISC; SODIUM HYALURONATE FOR INTRA- ARTICULAR INJECTION
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Thyroid Problems (2102); Vertigo (2134); Dizziness (2194)
Date of Event 08/06/2019
Type of Reportable Event Serious Injury
Event or Problem Description
"this spontaneous report from the united states was reported by consumer and concern (b)(6) years old caucasian female who experience thyroid cancer, swallowing difficulties, ringing in her ears, coughing profusely, dizziness, vertigo, terrible reaction to orthovisc, triglycerides increase and underdose, coincident with vascepa.In 2016 ( reported as three years ago) the patient initiated vascepa, 2 capsules twice daily, oral for hypertriglyceridemia.In 2018 ( reported as one year ago) the dose was reduced to 1 capsule twice daily.(current lot number 7k02784 and expiration date sep 2021).It was not reported whether the dose reduction was initiated by the patient of the physician.Medical history was relevant for arthritis and high cholesterol.Concomitant medication were crestor (rosuvastatin), rheumate, (folate, methylcobalamin, curcuminoid turmerone complex), celebrex (celecoxib), tizanidine and gelsyn (hydraulic acid.She has an allergy to tetracycline.She is a non-smoker and drinks red wine 4-5 times a week.In (b)(6) 2019, the patient experienced swallowing difficulties, ringing in her ears, coughing profusely, dizziness, vertigo and high blood pressure.A biopsy in her thyroid was performed and in (b)(6) 2019 she was diagnose with thyroid cancer.She was told a mutation in her genes was causing the cancer.On (b)(6) 2019, a thyroidectomy was performed.She was scheduled to have a radioactive iodine treatment in the near future.During this time, her blood pressure was treated with medication.However, the blood pressure problem went away after she had her thyroid removed.In about (b)(6) 2018, she received an orthovisc (hyalauric acid) injection for her knee, which she had a terrible reaction to.It made her knee ten times worse and she could not walk.On an unknown date she was taken of versapa and other medication for a test or procedure and during that time her triglycerides increases from 200-502.They increased again after she restarted vascepa.At the time of the report, the status of vascepa was continued and the outcome of the event of the thyroid cancer was recovering.The outcome of the event of swallowing difficulties, ringing in ears, coughing profusely, dizziness, vertigo, adverse reaction and underdose was unknown.The outcome of triglycerides increases was recovered.Orthovisc was considered co suspect for the adverse reaction.Company comment; this case is not medically confirmed, spontaneous report of serious event of thyroid cancer and non-serious event of dysphagia, tinnitus, cough, dizziness, vertigo, adverse reaction, blood triglycerides increase and underdose.These events are not labelled.The company considers serious event of thyroid cancer as not related to vascepa.Unspecified genetic mutation mentioned in report provides more plausible etiology.Furthermore, treatment with vascepa was discontinued.The company considers remaining events of dysphagia, tinnitus, cough, dizziness, vertigo, adverse event, blood triglycerides increase and underdose as not related to vascepa.Dysphagia and cough are common symptoms of thyroid cancer.Increase of triglycerides is consequence of interruption of vascepa, level decrease after restarting vascepa.Adverse reaction is related to orthovisc.Underdose is not assessed.".

Brand Name
ORTHOVISC
Common Device Name
SODIUM HYALURONATE FOR INTRA- ARTICULAR INJECTION
Manufacturer (Section D)
ANIKA THERAPEUTICS INC
32 wiggins ave
bedford MA 01730
MDR Report Key9121464
Report Number3007093114-2019-00008
Device Sequence Number13903480
Product Code MOZ
UDI-Device Identifier10886705023110
UDI-Public10886705023110
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P030019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/24/2019
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/28/2019
Initial Report FDA Received Date09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight63